About Us Contact Us

Contact Us

Send 

Search

 

Acute liver failure associated with Garcinia cambogia use

Rebecca Corey, K. Tuesday Werner, Andrew Singer, Adyr Moss, Maxwell Smith, Jessica Noelting, Jorge Rakela

Abstract

Millions of Americans regularly use herbal supplements, but many are unaware of the potential hidden dangers. Numerous supplements have been associated with hepatotoxicity and, indeed dietary/herbal supplements represent an increasingly common source of acute liver injury. We report a case of acute liver failure requiring liver transplantation associated with the use of Garcinia cambogia, a supplement widely promoted for weight loss. When patients present with acute hepatitis or liver failure from an unknown etiology, a careful history of supplement use should be performed.

Key words. Hepatotoxicity, Transplantation, Herbal supplements

Article Metrics

The Official Journal of the Mexican Association of Hepatology, the Latin-American Association for the Study of the Liver and the Canadian Association for the Study of the Liver

ALEH Hepatología CASL ACEF Médica Sur
Index Copernicus PubMed

© 2016 Annals of Hepatology. All rights reserved Privacy Policy